ISSN:
 1531-3492

eISSN:
 1553-524X

All Issues

Volume 23, 2018

Volume 22, 2017

Volume 21, 2016

Volume 20, 2015

Volume 19, 2014

Volume 18, 2013

Volume 17, 2012

Volume 16, 2011

Volume 15, 2011

Volume 14, 2010

Volume 13, 2010

Volume 12, 2009

Volume 11, 2009

Volume 10, 2008

Volume 9, 2008

Volume 8, 2007

Volume 7, 2007

Volume 6, 2006

Volume 5, 2005

Volume 4, 2004

Volume 3, 2003

Volume 2, 2002

Volume 1, 2001

Discrete & Continuous Dynamical Systems - B

2016 , Volume 21 , Issue 5

Special issue dedicated to Lishang Jiang on his 80th birthday

Select all articles

Export/Reference:

Preface
Jin Liang and Lihe Wang
2016, 21(5): i-ii doi: 10.3934/dcdsb.201605i +[Abstract](113) +[PDF](173.9KB)
Abstract:
We dedicate this volume of the Journal of Discrete and Continuous Dynamical Systems-B to Professor Lishang Jiang on his 80th birthday. Professor Lishang Jiang was born in Shanghai in 1935. His family had migrated there from Suzhou. He graduated from the Department of Mathematics, Peking University, in 1954. After teaching at Beijing Aviation College, in 1957 he returned to Peking University as a graduate student of partial differential equations under the supervision of Professor Yulin Zhou. Later, as a professor, a researcher and an administrator, he worked at Peking University, Suzhou University and Tongji University at different points of his career. From 1989 to 1996, Professor Jiang was the President of Suzhou University. From 2001 to 2005, he was the Chairman of the Shanghai Mathematical Society.

For more information please click the “Full Text” above.
Positive solutions to elliptic equations in unbounded cylinder
Jun Bao, Lihe Wang and Chunqin Zhou
2016, 21(5): 1389-1400 doi: 10.3934/dcdsb.2016001 +[Abstract](211) +[PDF](369.6KB)
Abstract:
This paper investigates the positive solutions for second order linear elliptic equation in unbounded cylinder with zero boundary condition. We prove there exist two special positive solutions with exponential growth at one end while exponential decay at the other, and all the positive solutions are linear combinations of these two.
Optimal liquidation in a finite time regime switching model with permanent and temporary pricing impact
Baojun Bian, Nan Wu and Harry Zheng
2016, 21(5): 1401-1420 doi: 10.3934/dcdsb.2016002 +[Abstract](229) +[PDF](490.6KB)
Abstract:
In this paper we discuss the optimal liquidation over a finite time horizon until the exit time. The drift and diffusion terms of the asset price are general functions depending on all variables including control and market regime. There is also a local nonlinear transaction cost associated to the liquidation. The model deals with both the permanent impact and the temporary impact in a regime switching framework. The problem can be solved with the dynamic programming principle. The optimal value function is the unique continuous viscosity solution to the HJB equation and can be computed with the finite difference method.
Free boundary problem of Barenblatt equation in stochastic control
Xiaoshan Chen and Fahuai Yi
2016, 21(5): 1421-1434 doi: 10.3934/dcdsb.2016003 +[Abstract](204) +[PDF](390.5KB)
Abstract:
The following type of parabolic Barenblatt equations
                                           min {$\partial_t V - \mathcal{L}_1 V, \partial_t V-\mathcal{L}_2 V$} = 0
is studied, where $\mathcal{L}_1$ and $\mathcal{L}_2$ are different elliptic operators of second order. The (unknown) free boundary of the problem is a divisional curve, which is the optimal insured boundary in our stochastic control problem. It will be proved that the free boundary is a differentiable curve.
    To the best of our knowledge, this is the first result on free boundary for Barenblatt Equation. We will establish the model and verification theorem by the use of stochastic analysis. The existence of classical solution to the HJB equation and the differentiability of free boundary are obtained by PDE techniques.
Convergence rate of free boundary of numerical scheme for American option
Xinfu Chen, Bei Hu, Jin Liang and Yajing Zhang
2016, 21(5): 1435-1444 doi: 10.3934/dcdsb.2016004 +[Abstract](222) +[PDF](394.0KB)
Abstract:
Based on the optimal estimate of convergence rate $O(\Delta x)$ of the value function of an explicit finite difference scheme for the American put option problem in [6], an $O(\sqrt{\Delta x})$ rate of convergence of the free boundary resulting from a general compatible numerical scheme to the true free boundary is proven. A new criterion for the compatibility of a generic numerical scheme to the PDE problem is presented. A numerical example is also included.
A note on finite horizon optimal investment and consumption with transaction costs
Min Dai and Zhou Yang
2016, 21(5): 1445-1454 doi: 10.3934/dcdsb.2016005 +[Abstract](181) +[PDF](388.6KB)
Abstract:
In this note, we remove the technical assumption $\gamma>0$ imposed by Dai et. al. [SIAM J. Control Optim., 48 (2009), pp. 1134-1154] who consider the optimal investment and consumption decision of a CRRA investor facing proportional transaction costs and finite time horizon. Moreover, we present an estimate on the resulting optimal consumption.
Free boundary problems for systems of Stokes equations
Avner Friedman
2016, 21(5): 1455-1468 doi: 10.3934/dcdsb.2016006 +[Abstract](229) +[PDF](338.3KB)
Abstract:
Recent years have seen a dramatic increase in the number and variety of new mathematical models describing biological processes. Some of these models are formulated as free boundary problems for systems of PDEs. Relevant biological questions give rise to interesting mathematical questions regarding properties of the solutions. In this review we focus on models whose formulation includes Stokes equations. They arise in describing the evolution of tumors, both at the macroscopic and molecular levels, in wound healing of cutaneous wounds, and in biofilms. We state recent results and formulate some open problems.
Environmental risks in a diffusive SIS model incorporating use efficiency of the medical resource
Jing Ge, Zhigui Lin and Huaiping Zhu
2016, 21(5): 1469-1481 doi: 10.3934/dcdsb.2016007 +[Abstract](232) +[PDF](1171.2KB)
Abstract:
To capture the impact of spatial heterogeneity of environment and available resource of the public health system on the persistence and extinction of the infectious disease, a simplified spatial SIS reaction-diffusion model with allocation and use efficiency of the medical resource is proposed. A nonlinear space dependent recovery rate is introduced to model impact of available public health resource on the transmission dynamics of the disease. The basic reproduction numbers associated with the diseases in the spatial setting are defined, and then the low, moderate and high risks of the environment are classified. Our results show that the complicated dynamical behaviors of the system are induced by the variation of the use efficiency of medical resources, which suggests that maintaining appropriate number of public health resources and well management are important to control and prevent the temporal-spatial spreading of the infectious disease. The numerical simulations are presented to illustrate the impact of the use efficiency of medical resources on the control of the spreading of infectious disease.
Optimal switching at Poisson random intervention times
Gechun Liang and Wei Wei
2016, 21(5): 1483-1505 doi: 10.3934/dcdsb.2016008 +[Abstract](185) +[PDF](538.9KB)
Abstract:
This paper introduces a new class of optimal switching problems, where the player is allowed to switch at a sequence of exogenous Poisson arrival times, and the underlying switching system is governed by an infinite horizon backward stochastic differential equation system. The value function and the optimal switching strategy are characterized by the solution of the underlying switching system. In a Markovian setting, the paper gives a complete description of the structure of switching regions by means of the comparison principle.
Blow-up criterion for an incompressible Navier-Stokes/Allen-Cahn system with different densities
Yinghua Li, Shijin Ding and Mingxia Huang
2016, 21(5): 1507-1523 doi: 10.3934/dcdsb.2016009 +[Abstract](225) +[PDF](415.2KB)
Abstract:
This paper is concerned with a coupled Navier-Stokes/Allen-Cahn system describing a diffuse interface model for two-phase flow of viscous incompressible fluids with different densities in a bounded domain $\Omega\subset\mathbb R^N$($N=2,3$). We establish a criterion for possible break down of such solutions at finite time in terms of the temporal integral of both the maximum norm of the deformation tensor of velocity gradient and the square of maximum norm of gradient of phase field variable in 2D. In 3D, the temporal integral of the square of maximum norm of velocity is also needed. Here, we suppose the initial density function $\rho_0$ has a positive lower bound.
Schauder estimates for singular parabolic and elliptic equations of Keldysh type
Gary M. Lieberman
2016, 21(5): 1525-1566 doi: 10.3934/dcdsb.2016010 +[Abstract](234) +[PDF](602.9KB)
Abstract:
We show that solutions of equations of the form \[ -u_t+D_{11}u+(x^1)D_{22}u = f \] (and also more general equations in any number of dimensions) satisfy simple Hölder estimates involving their derivatives. We also examine some pointwise properties for these solutions. Our results generalize those of Daskalopoulos and Lee, and Hong and Huang.
Nonexistence and short time asymptotic behavior of source-type solution for porous medium equation with convection in one-dimension
Guofu Lu
2016, 21(5): 1567-1586 doi: 10.3934/dcdsb.2016011 +[Abstract](213) +[PDF](479.3KB)
Abstract:
In this paper we consider the following equation $$ u_t=(u^m)_{xx}+(u^n)_x, \ \ (x, t)\in \mathbb{R}\times(0, \infty) $$ with a Dirac measure as initial data, i.e., $u(x, 0)=\delta(x)$. The solution of the Cauchy problem is well-known as source-type solution. In the recent work [11] the author studied the existence and uniqueness of such kind of singular solutions and proved that there exists a number $n_0=m+2$ such that there is a unique source-type solution to the equation when $0 \leq n < n_0$. Here our attention is focused on the nonexistence and asymptotic behavior near the origin for a short time. We prove that $n_0$ is also a critical number such that there exits no source-type solution when $n \geq n_0$ and describe the short time asymptotic behavior of the source-type solution to the equation when $0 \leq n < n_0$. Our result shows that in the case of existence and for a short time, the source-type solution of such equation behaves like the fundamental solution of the standard porous medium equation when $0 \leq n < m+1$, the unique self-similar source-type solution exists when $n = m+1$, and the solution does like the nonnegative fundamental entropy solution in the conservation law when $m+1 < n < n_0$, while in the case of nonexistence the singularity gradually disappears when $n \geq n_0$ that the mass cannot concentrate for a short time and no such a singular solutions exists. The results of previous work [11] and this paper give a perfect answer to such topical researches.
A generalization of the Blaschke-Lebesgue problem to a kind of convex domains
Shengliang Pan, Deyan Zhang and Zhongjun Chao
2016, 21(5): 1587-1601 doi: 10.3934/dcdsb.2016012 +[Abstract](162) +[PDF](497.8KB)
Abstract:
In this paper we will introduce for a convex domain $K$ in the Euclidean plane a function $\Omega_{n}(K, \theta)$ which is called by us the biwidth of $K$, and then try to find out the least area convex domain with constant biwidth $\Lambda$ among all convex domains with the same constant biwidth. When $n$ is an odd integer, it is proved that our problem is just that of Blaschke-Lebesgue, and when $n$ is an even number, we give a lower bound of the area of such constant biwidth domains.
Interest rates risk-premium and shape of the yield curve
Srdjan Stojanovic
2016, 21(5): 1603-1615 doi: 10.3934/dcdsb.2016013 +[Abstract](230) +[PDF](432.8KB)
Abstract:
We apply the general theory of pricing in incomplete markets, due to the author, on the problem of pricing bonds for the Hull-White stochastic interest rate model. As pricing in incomplete markets involves more market parameters than the classical theory, and as the derived risk premium is time-dependent, the proposed methodology might offer a better way for replicating different shapes of the empirically observed yield curves. For example, the so-called humped yield curve can be obtained from a normal yield curve by only increasing the investors risk aversion.
Local strong solutions to the compressible viscous magnetohydrodynamic equations
Tong Tang and Hongjun Gao
2016, 21(5): 1617-1633 doi: 10.3934/dcdsb.2016014 +[Abstract](247) +[PDF](466.6KB)
Abstract:
In this paper, we consider the compressible magnetohydrodynamic equations with nonnegative thermal conductivity and electric conductivity. The coefficients of the viscosity, heat conductivity and magnetic diffusivity depend on density and temperature. Inspired by the framework of [11], [13] and [15], we use the maximal regularity and contraction mapping argument to prove the existence and uniqueness of local strong solutions with positive initial density in the bounded domain for any dimension.
Interior $C^{1,\alpha}$ regularity of weak solutions for a class of quasilinear elliptic equations
Fengping Yao and Shulin Zhou
2016, 21(5): 1635-1649 doi: 10.3934/dcdsb.2016015 +[Abstract](184) +[PDF](385.6KB)
Abstract:
In this paper we present a new proof for the interior $C^{1,\alpha}$ regularity of weak solutions for a class of quasilinear elliptic equations, whose prototype is the $p$-Laplace equation.
Parallelization methods for solving three-temperature radiation-hydrodynamic problems
Guangwei Yuan and Yanzhong Yao
2016, 21(5): 1651-1669 doi: 10.3934/dcdsb.2016016 +[Abstract](184) +[PDF](1204.9KB)
Abstract:
An efficient parallelization method for numerically solving Lagrangian radiation hydrodynamic problems with three-temperature modeling on structural quadrilateral grids is presented. The three-temperature heat conduction equations are discretized by implicit scheme, and their computational cost are very expensive. Thus a parallel iterative method for three-temperature system of equations is constructed, which is based on domain decomposition for physical space, and combined with fixed point (Picard) nonlinear iteration to solve sub-domain problems. It can avoid global communication and can be naturally implemented on massive parallel computers. The space discretization of heat conduction equations uses the well-known local support operator method (LSOM). Numerical experiments show that the parallel iterative method preserves the same accuracy as the fully implicit scheme, and has high parallel efficiency and good stability, so it provides an effective solution procedure for numerical simulation of the radiation hydrodynamic problems on parallel computers.

2016  Impact Factor: 0.994

Editors

Referees

Librarians

Email Alert

[Back to Top]